MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Low Blood Pressure/ Hypotension (1914)
Date of Event 03/29/2024
Type of Reportable Event Death
Event or Problem Description
Patient was being treated for type ii endoleak using impede-fx embolization plug (imp-fx-12) device.Transcaval access was gained and 70 plugs were delivered to the target site without any incident using a 6fr jr4 (cordis) sheath.After completion of the deployment while withdrawing the delivery sheath from the aortic access, the patients blood pressure immediately dropped.Resuscitation was started however the patient did not recover and expired.Note: this report is a supplement to mfr report number# 3013353964-2024-00003 identifying an additional suspect device imp-fx-12, lot#f23100701u.
 
Additional Manufacturer Narrative
Shape memory medical complaint reference number: (b)(4).Based on the information received, patient was being treated for type ii endoleak using imp-fx-12 devices on (b)(6) 2024.70 devices were deployed to the target site as intended without any incident using 6 fr jr4 cordis sheath.While withdrawing the delivery sheath from the aortic access, the patients blood pressure immediately dropped (~25mm systolic pressure drop).A venogram revealed a small extravasation from the ivc.A sacogram did not identify any rupture.Within a short period, patient flatlined.Resuscitation had started, however the patient did not recover and expired.No further information related to the patient's death could be obtained from the physician attending the case.Smm received the pre-op images and these were reviewed with a physician, not present at the case, who is an experienced clinical user and advisor of smm devices.No root cause for the incident could be established.A review of lot history record and accompanying lot release report identified no quality issues related to the device performance.Out of the 70 imp-fx-12 devices used for the treatment, 60 belong to lot#f23090101u and 10 belong to lot#f23100701u.This report identifies the additional suspect device, device 2: imp-fx-12, lot#f23100701u.Refer mfr report number# 3013353964-2024-00003 for the other suspect device (device 1: imp-fx-12, lot#f23090101u).A follow-up report will be filed if additional information is received.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park dr., suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park dr., suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park dr., suite 10
san jose, CA 95131
MDR Report Key19126894
Report Number3013353964-2024-00004
Device Sequence Number7620968
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Lot NumberF23100701U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown